Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 119, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 13, 2021, 6:35 PM CDT for Hancock County, Harrison County, Pearl River County, Mississippi; Saint Tammany Parish, Louisiana. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 6:35 PM CDT (23:35 UTC)
- Expired
- Jun 13, 2021, 7:29 PM CDT
- In force
- 54 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 80.0 mph
Counties Saint Tammany Parish, LA, Hancock County, MS, Harrison County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 12:22 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2482 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.3
The text
As transmitted.
196
WUUS54 KLIX 132335
SVRLIX
LAC103-MSC045-047-109-140045-
/O.NEW.KLIX.SV.W.0119.210613T2335Z-210614T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
635 PM CDT Sun Jun 13 2021
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Southeastern St. Tammany Parish in southeastern Louisiana...
Western Harrison County in southern Mississippi...
Hancock County in southern Mississippi...
Southeastern Pearl River County in southern Mississippi...
* Until 745 PM CDT.
* At 633 PM CDT, a severe thunderstorm was located 11 miles east of
Mcneil, or 12 miles southeast of Poplarville, moving south at 40
mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
* Locations impacted include...
Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl
River, Kiln, Pearlington, Shoreline Park and Stennis Space Center.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 260 and 273.
Interstate 10 in Mississippi between mile markers 1 and 26.
Interstate 12 between mile markers 82 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of
a building.
This is a DANGEROUS SITUATION. These storms may likely produce
widespread wind damage, especially across areas along and east of
Interstate 59. SEEK SHELTER NOW inside a sturdy structure and stay
away from windows.
Mobile homes and high profile vehicles are especially susceptible to
winds of this magnitude and may be overturned. For your protection
move to an interior room on the lowest floor of a building. These
storms have the potential to cause serious injury and significant
property damage.
&&
LAT...LON 3030 8929 3036 8928 3037 8935 3034 8938
3032 8932 3025 8942 3018 8945 3018 8961
3016 8966 3018 8968 3018 8975 3022 8983
3064 8971 3062 8955 3066 8955 3065 8924
3033 8920
TIME...MOT...LOC 2333Z 357DEG 34KT 3067 8945
HAIL...1.00IN
WIND...80MPH
$$
KLG2 follow-up statements
494
WWUS54 KLIX 140004
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
704 PM CDT Sun Jun 13 2021
MSC047-140014-
/O.CAN.KLIX.SV.W.0119.000000T0000Z-210614T0045Z/
Harrison MS-
704 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HARRISON COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Louisiana...and southern Mississippi.
LAT...LON 3065 8934 3038 8934 3034 8938 3032 8932
3025 8942 3018 8945 3019 8946 3019 8958
3016 8966 3018 8968 3018 8975 3021 8978
3022 8983 3064 8971 3062 8955 3066 8955
TIME...MOT...LOC 0004Z 357DEG 34KT 3038 8943
$$
LAC103-MSC045-109-140045-
/O.CON.KLIX.SV.W.0119.000000T0000Z-210614T0045Z/
St. Tammany LA-Hancock MS-Pearl River MS-
704 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHEASTERN ST. TAMMANY PARISH...HANCOCK AND SOUTHEASTERN PEARL
RIVER COUNTIES...
At 704 PM CDT, a severe thunderstorm was located over Kiln, or near
Diamondhead, moving south at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Slidell, Picayune, Bay St. Louis, Waveland, Diamondhead, Pearl River,
Kiln, Pearlington, Shoreline Park and Stennis Space Center.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 261 and 273.
Interstate 10 in Mississippi between mile markers 1 and 18.
Interstate 12 between mile markers 82 and 84.
Interstate 59 in Louisiana between mile markers 1 and 11.
Interstate 59 in Mississippi between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3065 8934 3038 8934 3034 8938 3032 8932
3025 8942 3018 8945 3019 8946 3019 8958
3016 8966 3018 8968 3018 8975 3021 8978
3022 8983 3064 8971 3062 8955 3066 8955
TIME...MOT...LOC 0004Z 357DEG 34KT 3038 8943
HAIL...1.00IN
WIND...60MPH
$$
KLG018
WWUS54 KLIX 140029
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
729 PM CDT Sun Jun 13 2021
LAC103-MSC045-109-140038-
/O.CAN.KLIX.SV.W.0119.000000T0000Z-210614T0045Z/
St. Tammany LA-Hancock MS-Pearl River MS-
729 PM CDT Sun Jun 13 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. TAMMANY
PARISH...HANCOCK AND SOUTHEASTERN PEARL RIVER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southeastern Louisiana...and southern Mississippi.
LAT...LON 3065 8934 3038 8934 3034 8938 3032 8932
3025 8942 3018 8945 3019 8946 3019 8958
3016 8966 3018 8968 3018 8975 3021 8978
3022 8983 3064 8971 3062 8955 3066 8955
TIME...MOT...LOC 0027Z 357DEG 34KT 3014 8942
$$
KLGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:17 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 13, 4:17 PM CDT, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 417 PM CDT Sun Jun 13 2021 .SYNOPSIS... Upper ridge centered over the Rockies, with troughing from South Carolina to the Texas coast. 18z LIX special sounding showed a very unstable airmass with a CAPE of 5000 J/kg and lifted index of around -11. A DCAPE of over 1500 certainly indicates the potential of for microbursts in this very unstable airmass. Scattered convection developed around midday with an emphasis on the Mississippi coast. Not really expecting to make significant changes to Severe Thunderstorm Watch 265 with zone issuance. Watch continues through 00z (7 PM CDT). Away from convection, temperatures have jumped into the lower and middle 90s across many areas with dew points in the mid 70s. Heat index values have generally gotten to around 105, but wouldn't rule out a few spots near or above our advisory criteria of 108. && .SHORT TERM (through Wednesday afternoon)... Convection allowing models indicate that convection may hold on as long as 03z-04z with decent areal coverage with the emphasis eventually concentrating south of Lake Pontchartrain. Troughing shifts a bit southward on Monday, and convective development may be somewhat more dependent on microscale factors. Forecast soundings (12z NAM) look to be just as unstable tomorrow, and wouldn't be totally surprised to see a few strong to severe storms tomorrow afternoon. Expect heat index values to be in the same range as today, just short of advisory in most areas. For Tuesday afternoon, moisture levels drop off some, which should lead to less areal coverage of convection than today and tomorrow. Ridging attempts to build into the area on Wednesday, dropping areal coverage of any afternoon convection down to about 20 percent or so. Will trend a degree or two above NBM values on both highs and lows for much of the area based on trends of the last 48 hours or so. 35 && .LONG TERM (Wednesday night and beyond)... Ridging likely to keep the area mostly dry on Thursday. Beyond Thursday, forecast confidence becomes lower as activity in the Bay of Campeche starts moving northward. Rain chances will increase again beginning on Friday, but moreso Saturday and Sunday. Considering model timing, strength and location differences, will keep the blended solution for now until solutions become better defined. Would note that WPC/NHC medium range solutions are carrying a low pressure center at 28N/92W next Sunday, which is near the western edge of our coastal waters. At some point, heavy rain is likely to become an issue, whether it occurs Sunday, or beyond that, is the question. Regarding temperatures, Thursday is likely to be rather warm and will trend toward the warmer end of guidance. Agree with the guidance that better rain chances, higher moisture, more clouds, will bring lower high temperatures and smaller diurnal temperature ranges, and did not depart from blends for Saturday/Sunday. 35 && .AVIATION... VFR conditions expected at most terminals through the period outside of TSRA. Convection already impacting KGPT and KASD, and unable to preclude impacts at other terminals the remainder of this afternoon, so will carry VCTS and address direct impacts with amendments as necessary. Could see some MVFR visibilities in BR/HZ around sunrise, particularly at KMCB, which should mix out by 15z Monday. Looks like potentially another round of convection Monday afternoon and will carry VCTS beyond 18z at KMSY and will be adding to most other terminals with the 00z package. 35 && .MARINE... The surface pressure field will be breaking down through the first half of the week. This will cause winds and seas to relax and lead to winds less than 10 knots and seas less than 2 feet. The remainder of the forecast period will be determined by the strength and track of a potential low pressure in the Bay of Campeche. Winds will likely begin to pick up in the outer waters Thursday night or Friday, but short of advisory criteria through the end of the marine forecast period. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 74 93 74 95 / 30 40 20 20 BTR 76 94 76 94 / 30 60 20 40 ASD 75 94 76 94 / 50 50 30 30 MSY 79 93 80 94 / 40 50 30 40 GPT 76 92 77 92 / 50 40 30 30 PQL 73 93 75 93 / 30 30 30 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Jun 13, 5:28 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
528 PM CDT Sun Jun 13 2021
LAZ063-068-069-132330-
Lower Plaquemines-Lower Jefferson-Upper Plaquemines-
528 PM CDT Sun Jun 13 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL JEFFERSON
AND WEST CENTRAL PLAQUEMINES PARISHES...
At 527 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Myrtle Grove to 9 miles north of
Empire. Movement was south at 20 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Port Sulphur, Myrtle Grove, Pointe A La Hache, Empire, Buras,
Buras-triumph and Boothville-venice.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
If you are on or near areas of water, get out and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
LAT...LON 2933 8964 2932 8983 2934 8979 2934 8982
2930 8990 2941 8978 2941 8987 2948 8984
2944 8991 2949 8989 2945 9000 2951 9001
2944 9003 2968 9000 2962 8964 2961 8973
2939 8956 2939 8940 2915 8943
TIME...MOT...LOC 2227Z 009DEG 16KT 2959 8991 2955 8956
KLGLocal storm report, Jun 13, 5:41 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
541 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM MARINE TSTM WIND 12 SSW MANDEVILLE 30.20N 90.12W
06/13/2021 M55 MPH GMZ530 LA MESONET
55 MPH GUST RECORD AT MID LAKE.
&&
CABLocal storm report, Jun 13, 5:44 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM MARINE TSTM WIND 1 SSW MANDEVILLE 30.36N 90.09W
06/13/2021 M43 MPH GMZ530 LA MESONET
SUNSET POINT PIER IN MANDEVILLE RECORDED A
WIND GUST OF 43 MPH.
&&
CABLocal storm report, Jun 13, 5:52 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
552 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 11 SSE PASCAGOULA 30.21N 88.50W
06/13/2021 M42 MPH GMZ532 MS C-MAN STATION
PTMB1 RECORDED A WIND GUST OF 42 MPH.
&&
CABSpecial weather statement, Jun 13, 5:59 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
559 PM CDT Sun Jun 13 2021
LAZ072-075-132330-
Northwest St. Tammany-Southern Tangipahoa-
559 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
EAST CENTRAL TANGIPAHOA PARISHES...
At 559 PM CDT, a strong thunderstorm was located near Folsom, or 13
miles northeast of Hammond, moving south at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Folsom and Robert.
This includes Interstate 12 between mile markers 46 and 56.
LAT...LON 3061 9009 3046 9018 3047 9036 3062 9037
3067 9035 3070 9031 3071 9027
TIME...MOT...LOC 2259Z 341DEG 23KT 3063 9029
KLGSpecial weather statement, Jun 13, 6:17 PM CDT, 18 minutes before
Special Weather Statement
National Weather Service New Orleans LA
617 PM CDT Sun Jun 13 2021
LAZ071-072-132345-
Northern Tangipahoa-Southern Tangipahoa-
617 PM CDT Sun Jun 13 2021
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL TANGIPAHOA PARISH...
At 617 PM CDT, a strong thunderstorm was located near Independence,
or near Amite, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Hammond, Independence, Natalbany and Tickfaw.
This includes Interstate 55 in Louisiana between mile markers 37 and
43.
LAT...LON 3064 9056 3072 9050 3072 9037 3066 9029
3049 9037 3056 9049
TIME...MOT...LOC 2317Z 320DEG 13KT 3066 9044
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 1:07 PM CDT | Special Weather Statement | LIX | Jackson | 38 min |
| Jun 13, 1:57 PM CDT | Special Weather Statement | LIX | Jackson | 63 min |
| Jun 13, 2:40 PM CDT | Special Weather Statement | LIX | Hancock | 65 min |
| Jun 13, 2:48 PM CDT | Special Weather Statement | LIX | Hancock | 57 min |
| Jun 13, 2:56 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison | 28 min |
| Jun 13, 3:30 PM CDT | Special Weather Statement | LIX | Hancock | 60 min |
| Jun 13, 4:23 PM CDT | Special Weather Statement | LIX | Pearl River | 67 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 32 min |
| Jun 13, 5:53 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River, Walthall | 65 min |
| Jun 13, 12:12 AM CDT | Special Marine Warning | LIX | 48 min | |
| Jun 13, 12:58 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 13, 1:43 AM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 13, 9:38 AM CDT | Special Marine Warning | LIX | 52 min | |
| Jun 13, 11:34 AM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 13, 1:04 PM CDT | Special Weather Statement | LIX | Jefferson | 41 min |
| Jun 13, 1:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 13, 2:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 13, 2:45 PM CDT | Special Marine Warning | LIX | 45 min | |
| Jun 13, 2:52 PM CDT | Special Weather Statement | LIX | Saint Tammany | 23 min |
| Jun 13, 3:11 PM CDT | Special Marine Warning | LIX | 64 min | |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 42 min |
| Jun 13, 4:10 PM CDT | Special Marine Warning | LIX | 65 min | |
| Jun 13, 4:18 PM CDT | Special Marine Warning | LIX | 57 min | |
| Jun 13, 4:33 PM CDT | Special Weather Statement | LIX | Saint Bernard | 42 min |
| Jun 13, 4:44 PM CDT | Special Weather Statement | LIX | Saint Tammany | 46 min |
| Jun 13, 4:55 PM CDT | Special Weather Statement | LIX | Jefferson | 35 min |
| Jun 13, 5:13 PM CDT | Special Marine Warning | LIX | 62 min | |
| Jun 13, 5:23 PM CDT | Special Weather Statement | LIX | Washington | 52 min |
| Jun 13, 5:25 PM CDT | Special Marine Warning | LIX | 35 min | |
| Jun 13, 5:28 PM CDT | Special Weather Statement | LIX | Plaquemines | 62 min |
| Jun 13, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Jun 13, 5:59 PM CDT | Special Weather Statement | LIX | Tangipahoa | 31 min |
| Jun 13, 6:17 PM CDT | Special Weather Statement | LIX | Tangipahoa | 28 min |
| Jun 13, 6:19 PM CDT | Special Marine Warning | LIX | 56 min | |
| Jun 13, 6:41 PM CDT | Special Weather Statement | LIX | Saint Helena, Tangipahoa | 64 min |
| Jun 13, 6:42 PM CDT | Special Weather Statement | LIX | Lafourche | 63 min |
| Jun 13, 6:48 PM CDT | Special Weather Statement | LIX | Tangipahoa | 27 min |
| Jun 13, 6:54 PM CDT | Special Weather Statement | LIX | Saint Charles | 51 min |
| Jun 13, 6:56 PM CDT | Special Marine Warning | LIX | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2021Severe Thunderstorm Warnings in Louisiana, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.